Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Shreveport, LA

February 3, 20124 counties in Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 3, 2012, 11:28 PM CST for 4 counties in Arkansas; McCurtain County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2012, 11:28 PM CST (05:28 UTC)
Expired
Feb 4, 2012, 12:30 AM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 3, 6:57 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS54 KSHV 040528
SVRSHV
ARC057-061-081-133-OKC089-040630-
/O.NEW.KSHV.SV.W.0025.120204T0528Z-120204T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 PM CST FRI FEB 3 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHWESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  CENTRAL HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
  DIERKS...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 1230 AM CST

* AT 1124 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HORATIO...AND MOVING EAST
  AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTHROP...GILLHAM...LOCKESBURG...BEN LOMOND...CENTER POINT AND
  CORINTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3420 9392 3419 9382 3418 9381 3402 9381
      3401 9378 3386 9375 3381 9456 3408 9457
      3430 9393
TIME...MOT...LOC 0528Z 258DEG 33KT 3396 9441

$$

05
1 follow-up statement
254 
WWUS54 KSHV 040600
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CST SAT FEB 4 2012

ARC081-OKC089-040610-
/O.CAN.KSHV.SV.W.0025.000000T0000Z-120204T0630Z/
LITTLE RIVER AR-MCCURTAIN OK-
1200 AM CST SAT FEB 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN AND LITTLE RIVER
COUNTIES IS CANCELLED...

LAT...LON 3384 9427 3417 9432 3430 9393 3420 9392
      3419 9382 3418 9381 3402 9381 3401 9378
      3386 9375
TIME...MOT...LOC 0600Z 258DEG 33KT 3402 9406

$$

ARC057-061-133-040630-
/O.CON.KSHV.SV.W.0025.000000T0000Z-120204T0630Z/
HEMPSTEAD AR-HOWARD AR-SEVIER AR-
1200 AM CST SAT FEB 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR SEVIER...HOWARD AND HEMPSTEAD COUNTIES...

AT 1154 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR PROVO...OR 10 MILES SOUTHWEST OF DIERKS...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURG...
MINERAL SPRINGS...CENTER POINT...NASHVILLE...MUDDY FORK AND CORINTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3384 9427 3417 9432 3430 9393 3420 9392
      3419 9382 3418 9381 3402 9381 3401 9378
      3386 9375
TIME...MOT...LOC 0600Z 258DEG 33KT 3402 9406

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:07 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 3, 10:07 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 PM CST FRI FEB 3 2012

.DISCUSSION...
NE TO SW BAND OF CONVECTION OVER SE OK/NE AND NCNTRL TX HAS SHOWN
SIGNS OF WEAKENING IN THE LAST HOUR OR SO...AS THE CONVECTION HAS
OUTRUN THE PRIMARY COLD FRONT...WHICH STILL REMAINS FROM JUST W OF
A AGR...TO A GYI...TO MKI AND E OF A DAL...TO NEAR A INJ LINE AS
OF 0330Z. THE AIR MASS AHEAD OF THE FRONT HAS STABILIZED SOMEWHAT
THIS EVENING...WITH SFC BASED CAPES OF 500-1000 J/KG STILL
NOTED...PRIMARILY OVER ECNTRL TX. STILL QUITE A BIT OF MOISTURE
CONVERGENCE ALONG THE LEADING EDGE OF CONVECTION OWED TO THE SERLY
LOW LEVEL FLOW FEEDING INTO THEM...WITH STEEP LAPSE RATES NOTED
ON THE 00Z KFWD/KSHV RAOBS. THIS CONVECTION SHOULD GRADUALLY
DIMINISH LATER TONIGHT AS THEY BECOME WELL REMOVED FROM THE
PRIMARY UPPER LEVEL FORCING /THE SHORTWAVE LIFTING NE ACROSS NRN
OK/SRN KS/...BUT MOISTURE POOLING AHEAD OF THE FRONT AS THE
CONVECTION SLOWS WILL ALLOW FOR A HEAVY RAINFALL THREAT TONIGHT
UNTIL THE FRONT ITSELF ENTERS EXTREME SE OK/NE TX LATE.

IN ADDITION...THE WATER VAPOR LOOP REVEALS A SUBTLE SHORTWAVE
TRAVERSING E ACROSS NCNTRL LA THIS EVENING...AND HAS DRIVEN SCT
CONVECTION OVER NCNTRL/CNTRL LA. WHILE THIS MAY DIMINISH SOME
AFTER 06Z...ADDITIONAL WARM ADVECTION CONVECTION WILL DEVELOP
AHEAD OF THE FRONT...FILLING NE ACROSS MUCH OF DEEP E TX/NCNTRL LA
BY/SHORTLY AFTER DAYBREAK AS ADDITIONAL SHORTWAVE ENERGY
APPROACHES FROM THE SW. THE WATER VAPOR IMAGERY ALREADY INDICATES
CONSIDERABLE PACIFIC MOISTURE STREAMING EWD ACROSS TX AND INTO THE
REGION THIS EVENING BENEATH THE ERN CO CLOSED LOW...WHICH WILL
ONLY SATURATE THE LARGE DRY SLOT IN PLACE AS SEEN ON THE 00Z KSHV
RAOB. THE NEW 00Z NAM HAS TRENDED MUCH LIKE THE 18Z GFS...IN
SLOWING THE FRONT AS IT ENTERS DEEP E TX/NCNTRL LA AFTER 12Z. THIS
MAKES SENSE AS THE 850MB TROUGH WILL REMAIN WELL W OF THE AREA
OVER SRN OK/CNTRL TX...RESULTING IN A UNIDIRECTIONAL SWRLY FLOW
ATOP THE FRONTAL SFC. THE NAM PW/S ALREADY ARE LINE WITH THE 18Z
GFS WITH PW/S EXCEEDING 1.5 INCHES...WELL MORE THAN 2 STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. ADDITIONAL
SHORTWAVE PERTURBATIONS WILL ONLY ENHANCE CONVECTION ALONG/AHEAD
OF THE FRONT...OVER AREAS THAT HAVE SEEN WIDESPREAD 1-3 INCHES OF
RAIN EARLIER TODAY...WITH AMOUNTS EXCEEDING 5 INCHES OVER THE SRN
SECTIONS OF NCNTRL LA. GIVEN THE ALREADY SATURATED GROUNDS...AND
POTENTIAL FOR CELL TRAINING...HAVE POSTED A FLASH FLOOD WATCH FOR
AREAS E AND S OF A HEMPHILL TX...TO COUSHATTA...ARCADIA...RUSTON...AND
FARMERVILLE LA LINE. ATTM...EXPECTING ADDITIONAL 1-2 INCHES OF
RAIN...ALTHOUGH AMOUNTS EXCEEDING 3 INCHES ARE NOT OUT OF THE
QUESTION ESPECIALLY IN THE STRONGER STORMS. ANY SVR THREAT LATE
TONIGHT/SATURDAY MORNING APPEARS MINIMAL...ALTHOUGH AN ISOLATED
THREAT FOR HAIL/WINDS WILL REMAIN. HOWEVER...CONSIDERABLE
CLOUDS/CONVECTION WILL LIMIT HEATING SATURDAY AFTERNOON...WHICH
WOULD DIMINISH THE SVR THREAT.

FOR THE UPDATE...HAVE TRENDED POPS THIS EVENING BASED ON RADAR
OBS...MAINTAINING CATEGORICAL POPS FOR THE NW AND WRN ZONES THIS
EVENING...WITH LIKELY POPS ELSEWHERE. WILL CONTINUE MENTION OF
CATEGORICAL POPS AFTER 06Z...AND HAVE EXTENDED THEM THROUGH
SATURDAY AFTERNOON FOR MUCH OF NCNTRL LA/DEEP E TX AS THE FRONT
SLOWS. FORECAST MIN TEMPS LOOK GOOD AS WELL...WITH MIN TEMPS
OCCURRING VERY LATE IN THE PERIOD WITH THE FROPA...ESPECIALLY IN
SE OK/EXTREME NE TX.

ZONE UPDATE/FFA ARE NOW AVAILABLE...GRIDS WILL BE AVAILABLE
SHORTLY.

15

&&

.AVIATION...
A LINE OF CONVECTION...ASSOCIATED WITH A COLD FRONT...IS FORECAST TO
PUSH EAST ACROSS THE REGION OVERNIGHT. IFR CEILINGS MAY BE POSSIBLE
AHEAD OF THE FRONT FOLLOWED BY TSRA CONDITIONS ALONG WITH GUSTY
WINDS DURING THE FRONTAL PASSAGE. OTHERWISE...SOUTHEAST WINDS AROUND
10 KNOT TONIGHT TO BECOME NORTHWEST BEHIND THE FRONT ON SATURDAY
WITH CONDITIONS IMPROVING TO VFR AREAWIDE LATE IN THE TAF PERIOD.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  70  43  57  38 / 100  60  10  10  10
MLU  62  71  45  57  38 /  80  80  30  10  10
DEQ  54  63  34  54  31 / 100  20  10  10  10
TXK  58  66  37  55  35 / 100  50  10  10  10
ELD  61  69  42  57  36 / 100  60  10  10  10
TYR  54  64  41  53  36 / 100  50  10  10  10
GGG  57  66  42  55  36 / 100  50  10  10  10
LFK  63  69  44  56  36 / 100  60  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: LAZ005-006-011>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: TXZ167.

&&

15/05
Hazardous weather outlook, Feb 3, 11:47 AM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST FRI FEB 3 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

MORE SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE
FOUR STATE REGION THIS AFTERNOON AND TONIGHT. THE MAIN ACTIVITY
WILL BE TONIGHT...AS A LINE OF THUNDERSTORMS IN ASSOCIATION WITH
A COLD FRONT MOVE INTO THE REGION FROM THE WEST. A FEW OF THE
STORMS MAY BECOME SEVERE TONIGHT PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER INTO
SATURDAY MORNING. HOWEVER...WIDESPREAD SEVERE ACTIVITY IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WITH A FEW SEVERE STORMS POSSIBLE...ESPECIALLY TONIGHT...
SPOTTER ACTIVATION MAY BECOME NECESSARY.

ELEVEN

In the hours before

Special weather statement, Feb 3, 8:38 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CST FRI FEB 3 2012

TXZ108>111-124-125-040330-
CAMP-FRANKLIN-MORRIS-TITUS-UPSHUR-WOOD-
838 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...MORRIS...TITUS...UPSHUR...WOOD AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CASON...COOKVILLE...LEESBURG...MOUNT PLEASANT...MOUNT VERNON...
     NEWSOME...PITTSBURG...PURLEY...ROCKY BRANCH...ROSEWOOD...
     SCROGGINS AND WINNSBORO...

AT 836 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSEWOOD...OR 11 MILES NORTHWEST
OF GILMER...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 3, 9:45 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST FRI FEB 3 2012

ARZ050-051-059-OKZ077-040445-
HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
945 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...ATHENS...CENTER POINT...DE QUEEN...DIERKS...GILLHAM...
     HORATIO...LOCKESBURG...UMPIRE AND WINTHROP...

AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF ARKINDA...OR 13 MILES
WEST OF FOREMAN...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

05

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.